Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ \sigma $-coherent continua are hereditarily locally connected


Authors: M. R. Hagan and W. S. Mahavier
Journal: Proc. Amer. Math. Soc. 81 (1981), 129-132
MSC: Primary 54F20; Secondary 54F55
DOI: https://doi.org/10.1090/S0002-9939-1981-0589154-2
MathSciNet review: 589154
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A $ \sigma $-coherent continuum is one in which every descending sequence of connected sets has a connected intersection. In this paper it is proved that such continua are hereditarily locally connnected. An example is given to show that the converse is not true.


References [Enhancements On Off] (What's this?)

  • [1] K. M. Garg, Monotonicity of connected functions, Proc. First Conf. on Monotone Mappings and Open Mappings, (SUNY at Binghamton, Binghamton, N.Y., 1970), State Univ. of New York at Binghamton, Binghamton, N.Y., 1971, pp. 351-359. MR 0279778 (43:5499)
  • [2] M. R. Hagan, Continuity of certain connected functions and multifunctions, Proc. Amer. Math. Soc. 42 (1974), 295-301. MR 0326652 (48:4995)
  • [3] K. Kuratowski, Topologie, Vol. II, new ed., Academic Press, New York and London; Państwowe Wydawnictwo Naukowe [Polish Scientific Publishers], Warsaw, 1968. MR 0133124 (24:A2958)
  • [4] H. C. Miller, On unicoherent continua, Trans. Amer. Math. Soc. 69 (1950), 179-194. MR 0036498 (12:118h)
  • [5] R. L. Moore, Foundations of point set theory, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 13, Amer. Math. Soc., Providence, R.I., 1962. MR 0150722 (27:709)
  • [6] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., vol. 28, Amer. Math. Soc., Providence, R.I., 1963. MR 0182943 (32:425)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20, 54F55

Retrieve articles in all journals with MSC: 54F20, 54F55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0589154-2
Keywords: Hereditarily locally connected, regular continuum, $ \sigma $-coherent
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society